Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 51, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 13, 2011, 9:37 AM EDT for Suwannee County, Florida. It took effect at Jun 13, 2011, 1:00 PM EDT. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 9:37 AM EDT (13:37 UTC)
- In effect from
- Jun 13, 2011, 1:00 PM EDT
- Expired
- Jun 13, 2011, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
County Suwannee County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 4:34 PM EDT | HAIL 0.25 | 9 Ne Branford, FL | PEA SIZED HAIL REPORTED IN SOUTHERN SUWANNEE COUNTY. |
| Jun 13, 4:34 PM EDT | HAIL 0.25 | Mcalpin, FL | EMERGENCY MANAGER REPORTED PEA SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1638 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591 WWUS82 KJAX 131337 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 937 AM EDT MON JUN 13 2011 FLZ020>022-132200- /O.NEW.KJAX.FW.W.0051.110613T1700Z-110613T2200Z/ /O.CON.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/ HAMILTON-SUWANNEE-COLUMBIA- 937 AM EDT MON JUN 13 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON...WITH ERC VALUES NEAR 40. SIMILAR CONDITIONS ARE EXPECTED TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ023-030-132200- /O.CON.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/ BAKER-UNION- 937 AM EDT MON JUN 13 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS ON TUESDAY AFTERNOON. IN ADDITION...HIGH ERC VALUES WILL LIKELY CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
960 WWUS82 KJAX 131931 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 331 PM EDT MON JUN 13 2011 FLZ020>022-140345- /O.CON.KJAX.FW.W.0051.000000T0000Z-110613T2200Z/ /O.CON.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/ HAMILTON-SUWANNEE-COLUMBIA- 331 PM EDT MON JUN 13 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING FOR PORTIONS OF INLAND NORTHEAST FLORIDA FOR MARGINALLY LOW RH...GUSTY WINDS...AND HIGH ERC VALUES... ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR DURATIONS OF LOW RH AND HIGH ERC VALUES... HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS THIS AFTERNOON...WITH ERC VALUES NEAR 40. SIMILAR CONDITIONS ARE EXPECTED TUESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ031-035-036-140345- /O.EXA.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/ BRADFORD-GILCHRIST-ALACHUA- 331 PM EDT MON JUN 13 2011 ...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON FOR DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT TUESDAY AFTERNOON. HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS TUESDAY AFTERNOON. IN ADDITION...HIGH ERC VALUES WILL CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ023-030-140345- /O.CON.KJAX.FW.A.0043.110614T1600Z-110614T2200Z/ BAKER-UNION- 331 PM EDT MON JUN 13 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON FOR DURATIONS OF LOW RELATIVE HUMIDITY AND HIGH ERC VALUES... A FIRE WEATHER WATCH REMAINS IN EFFECT TUESDAY AFTERNOON. HOT TEMPERATURES AND RELATIVELY DRY AIR WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 35 PERCENT FOR AROUND 4 HOURS ON TUESDAY AFTERNOON. IN ADDITION...HIGH ERC VALUES WILL LIKELY CONTINUE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 13, 9:22 AM EDT, 15 minutes earlier.
Area forecast discussion, Jun 13, 9:22 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
922 AM EDT MON JUN 13 2011
...NEAR RECORD HIGH TEMPERATURES ARE EXPECTED TODAY AND TUESDAY...
...A FEW STRONG OR SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...
.UPDATE...MORNING SOUNDINGS SHOW WARMER LOW-LEVEL TEMPS...GREATER
LLVL WRLY FLOW...AND HIGHER PWAT VALUES. SFC ANALYSIS SHOWS WEAK FRONTAL
BOUNDARY OVER SCTRL GA PRESSING SLOWLY SE. L/M 70S DWPTS POOLING
AHEAD OF BOUNDARY ACRS FAR SRN GA/NRN FL.
MORNING SOUNDINGS AND MODEL LLVL TEMP/THICKNESS PROGS POINT TO
NEAR RECORD HIGH TEMPS ACROSS MUCH OF FCST AREA. NAM GUID HAS VERY
HIGH LLVL TEMPS/THICKNESS VALUES POINTING TWRD HIGH TEMPS AROUND 102
(SIMILAR TO SW GA YDAY). GFS A BIT LOWER, BUT GFS MOS SUFFERING
FROM COLD BIAS. ANTICIPATE ARND 100 INLAND SECTIONS OF SE GA AND
INTERIOR I-10 CORRIDOR NE FL WITH UPR 90S JAX/GNV AREAS. WOULD NOT
BE SURPRISED TO SEE 100 AT JAX GIVEN THAT E COAST SEA BREEZE IS
LIKELY TO REMAIN E OF I-95 CORRIDOR THIS AFTN.
ALTHOUGH EXPECT SFC DWPTS TO MIX OUT INTO MID 60S IN AFTN...THIS
COMBINED WITH UPR 90S TEMPS GIVES US VERY UNSTABLE AIRMASS...
ALONG WITH DIFF THETA-E VALUES OF 25-30 SUPPORTIVE OF STRONG
TSRA OUTFLOWS. MIGHT SEE A FEW SEVERE STORMS THIS AFTN...WITH
STRONG WINDS AND FREQ CLOUD-GROUND LIGHTNING THE MAIN THREATS.
OTHERWISE SMOKEY CONDITIONS TO CONTINUE ACRS NE FL/SE GA WITH A
NUMBER OF ONGOING FIRES.
MODEL LLVL TEMP/THICKNESS VALUES A LITTLE HIGHER TMRW COMPARED TO TDAY
MEANING ANOTHER DAY OF POTENTIAL RECORD MAX TEMPS. HERE ARE AREA
RECORDS FOR TDAY AND TMRW...
JAX...100/1977 MON...101/1998 TUE
GNV...103/1952 MON...99/1907 TUE
AMG...99/1977 MON...100/1964 TUE
SSI...97/1998 MON...99/1963 TUE
&&
.AVIATION...VFR CONDITIONS TODAY...EXCEPT LOWER VCNTY TSRA THIS
AFTN. CONDITIONS FAVORABLE FOR WET MICROBURSTS BENEATH TALLER
CORES.
&&
.MARINE...VISIBLE SATELLITE IMAGERY SHOWS SMOKEY CONDITIONS ACROSS
MARINE AREA. NO CHGS PLANNED IN NEXT CWF ISSUANCE.
&&
.FIRE WEATHER...DECIDED TO GO WITH RED FLAG WARNING FOR SUWANNEE
VALLEY REGION OF NE FL THIS AFTN FOR EXTENDED PERIOD OF LOW RH'S
GIVEN TEMPS NEAR 100 DEG AND DWPTS LIKELY MIXING DOWN INTO LOWER
60S BY MID AFTN...ALONG WITH ERC VALUES NEAR 40. WILL MAINTAIN
FIRE DANGER STATEMENT FOR BAKER, UNION COUNTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 100 70 100 71 / 20 10 20 20
SSI 93 74 94 75 / 30 20 20 20
JAX 98 73 99 72 / 30 20 20 20
SGJ 93 75 93 74 / 30 20 20 20
GNV 98 71 98 73 / 40 20 30 20
OCF 95 71 96 73 / 30 20 30 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.
FIRE WEATHER WATCH TUESDAY AFTERNOON FOR BAKER-COLUMBIA-HAMILTON-
SUWANNEE-UNION.
GA...NONE.
AM...NONE.
&&
WOLF/MCALLISTERHazardous weather outlook, Jun 13, 5:12 AM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 AM EDT MON JUN 13 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-140915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 512 AM EDT MON JUN 13 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... SMOKE FROM AREA WILDFIRES WILL CONTINUE TO CAUSE PERIODIC VISIBILITY RESTRICTIONS NEAR THE FIRES. A TROUGH OF LOW PRESSURE WILL SLOWLY MOVE SOUTHEAST ACROSS THE REGION THROUGH TONIGHT...WHICH WILL LEAD TO MAINLY AFTERNOON AND EVENING ISOLATED TO SCATTERED THUNDERSTORMS. A FEW STRONG STORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THERE IS A CHANCE FOR PRIMARILY AFTERNOON AND EVENING ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. LS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:12 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 23 hr |
| Jun 13, 2:22 PM EDT | Special Weather Statement | JAX | Marion | 38 min |
| Jun 13, 2:49 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Jun 13, 2:53 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Jun 13, 3:14 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Jun 13, 3:47 PM EDT | Special Weather Statement | JAX | Saint Johns | 43 min |
| Jun 13, 4:00 PM EDT | Special Weather Statement | JAX | Alachua | 45 min |
| Jun 13, 4:04 PM EDT | Areal Flood Advisory | JAX | Clay, Putnam | 116 min |
| Jun 13, 4:16 PM EDT | Special Weather Statement | JAX | Suwannee | 44 min |
| Jun 13, 4:23 PM EDT | Areal Flood Advisory | JAX | Alachua | 2 hr |
| Jun 13, 4:26 PM EDT | Special Weather Statement | JAX | Duval | 49 min |
| Jun 13, 4:28 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jun 13, 4:36 PM EDT | Special Weather Statement | JAX | Flagler | 39 min |
| Jun 13, 4:40 PM EDT | Special Marine Warning | JAX | 95 min | |
| Jun 13, 4:46 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 44 min |
| Jun 13, 4:49 PM EDT | Special Marine Warning | JAX | 56 min | |
| Jun 13, 4:50 PM EDT | Special Weather Statement | JAX | Union | 40 min |
| Jun 13, 5:00 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 45 min |
| Jun 13, 5:08 PM EDT | Special Weather Statement | JAX | Suwannee | 52 min |
| Jun 13, 5:15 PM EDT | Special Weather Statement | JAX | Duval | 45 min |
| Jun 13, 5:28 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jun 13, 5:33 PM EDT | Special Weather Statement | JAX | Clay | 42 min |
| Jun 13, 5:36 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford, Columbia, Union | 39 min |
| Jun 13, 5:57 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford, Columbia, Union | 2 hr |
| Jun 13, 6:06 PM EDT | Special Weather Statement | JAX | Alachua, Gilchrist | 39 min |
| Jun 13, 6:12 PM EDT | Special Weather Statement | JAX | Duval | 48 min |
| Jun 13, 6:19 PM EDT | Special Weather Statement | JAX | Saint Johns | 41 min |
| Jun 13, 6:25 PM EDT | Special Marine Warning | JAX | 95 min | |
| Jun 13, 6:31 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Jun 13, 6:36 PM EDT | Special Weather Statement | JAX | Hamilton | 39 min |
| Jun 13, 6:55 PM EDT | Special Weather Statement | JAX | Saint Johns | 50 min |
| Jun 13, 7:16 PM EDT | Special Weather Statement | JAX | Nassau | 44 min |
| Jun 13, 7:52 PM EDT | Special Weather Statement | JAX | Duval | 38 min |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.